Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 17, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Jun 28, 2008, 2:39 AM CDT for 10 counties in Nebraska. It took effect at Jun 28, 2008, 8:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 2:39 AM CDT (07:39 UTC)
- In effect from
- Jun 28, 2008, 8:00 AM CDT
- Expired
- Jun 28, 2008, 6:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 280739 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 239 AM CDT SAT JUN 28 2008 ...WIND ADVISORY TODAY FOR GUSTY NORTHWEST WINDS BEHIND THE FRONT.. .A COLD FRONT WILL SWEEP THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING...AND BRING WINDY AND COOLER CONDITIONS. WINDS WILL BE STRONGEST AND WIND GUSTS HIGHEST...ACROSS NORTH CENTRAL NEBRASKA. NEZ005>010-026>029-281545- /O.NEW.KLBF.WI.Y.0017.080628T1300Z-080628T2300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT 239 AM CDT SAT JUN 28 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. STRONG WINDS WILL BEGIN SHARPLY AND ALMOST IMMEDIATELY THIS MORNING AND BY MID MORNING SUSTAINED WINDS OVER 30 MPH AND FREQUENT HIGHER GUSTS ARE EXPECTED. THESE STRONG AND GUSTY WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GARNER/HIRSCH
3 follow-up statements
000 WWUS73 KLBF 280753 NPWLBF URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 AM CDT SAT JUN 28 2008 ...WIND ADVISORY TODAY FOR GUSTY NORTHWEST WINDS BEHIND THE FRONT.. .A COLD FRONT WILL SWEEP THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING...AND BRING WINDY AND COOLER CONDITIONS. WINDS WILL BE STRONGEST AND WIND GUSTS HIGHEST...ACROSS NORTH CENTRAL NEBRASKA. NEZ005>010-026>029-281615- /O.NEW.KLBF.WI.Y.0017.080628T1300Z-080628T2300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT 252 AM CDT SAT JUN 28 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. STRONG WINDS WILL BEGIN SHARPLY AND ALMOST IMMEDIATELY THIS MORNING AND BY MID MORNING SUSTAINED WINDS OVER 30 MPH AND FREQUENT HIGHER GUSTS ARE EXPECTED. THESE STRONG AND GUSTY WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GARNER/HIRSCH
000 WWUS73 KLBF 281612 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1112 AM CDT SAT JUN 28 2008 NEZ005>010-026>029-282300- /O.CON.KLBF.WI.Y.0017.000000T0000Z-080628T2300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT 1112 AM CDT SAT JUN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH MIDDAY ACROSS NORTH CENTRAL NEBRASKA. SUSTAINED WINDS AROUND 30 MPH WITH FREQUENT HIGHER GUSTS ARE EXPECTED. THESE STRONG AND GUSTY WINDS WILL DIMINISH DURING THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MASEK
000 WWUS73 KLBF 282307 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 607 PM CDT SAT JUN 28 2008 NEZ005>010-026>029-290015- /O.EXP.KLBF.WI.Y.0017.000000T0000Z-080628T2300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT 607 PM CDT SAT JUN 28 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TO DIMINISH THIS EVENING. $$ KAR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Jun 27, 8:24 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Jun 27, 8:24 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 824 PM CDT FRI JUN 27 2008 .UPDATE... AS UPPER LEVEL COLD POOL/MID LVL VORTEX MOVES SOUTHEAST ACROSS THE NORTHERN PLAINS TONIGHT...A LAYER OF SHALLOW BUT MODERATELY STEEP MID LVL LAPSE RATES AND WEAK MID LVL FGEN MAY PRODUCE A FEW ISOLATED SHOWERS ACROSS NORTHERN AND EASTERN SECTIONS OF THE CWA. EXPECT THUNDER TO REMAIN CONFINED DIRECTLY BENEATH UPR COLD POOL...THEREFORE REMOVED THAT FROM OVERNIGHT FORECAST. CURRENTLY EVALUATING THE POTENTIAL FOR A WIND ADVISORY OVER NORTHERN NEB...AND WILL ADDRESS THAT IN NEXT FCST PACKAGE. && .PREV DISCUSSION... /ISSUED 349 PM CDT FRI JUN 27 2008/ DISCUSSION... LARGE ANOMALOUS SUMMER VORTEX SPINNING DOWN INTO NORTHERN PLAINS HAS PUSHED MAIN SFC LOW INTO NORTHERN MINNESOTA. SFC ANALYIS AS ATTENDANT COLD FRONT ACROSS EASTERN DAKOTAS TO EDGE OF LBF CWA AND BACK INTO ECENTRAL COLORADO WHERE COOLER AIR USUALLY FLOWS DOWN THE HIGH PLAINS. SECONDARY WIND SHIFT LINE WITH COOLER AIR BEHIND IS TRAILING COLD FRONT BACK THROUGH CENTRAL SDAKT INTO INTO PINE RIDGE REGION WITH ANOTHER LINE OF BUILDING CU ASSOC WITH IT. ALSO NW FLOW AROUND HILLS IS CREATING CONVERGENT LINE INTO NW CWA WHERE SHOWERS HAVE BEEN MOVING AND WILL MOST LIKELY KEEP THIS MENTION IN THROUGH EARLY EVENING. ALSO SECONDARY FRONT LOOKS TO BE FIRING STORMS ATTM SO WILL PLACE ISO MENTION ACROSS NORTH. EARLIER LINE OF STORMS FIRED ON FRONT AS IT EXITED EASTERN ZONE THE PAST HOUR AND LOOKS LIKE MAIN THREAT WILL BE ISOLATED THROUGH THE EVENING/OVERNIGHT? WHICH WILL BE THE MAIN FCST CHALLENGE. DECENT 120KT JET DIVING AROUND PLAINS LOW AND WILL BECOME CYCLONICALLY CURVED OVER OVER NORTHERN CWA LATE TONIGHT. SOME INDICATION OF MID LEVEL QG FORCING MOVING IN ALONG WITH RR OF JET MAX WITH AREA OF NEG EPV IN NW FLOW PATTERN. THIS VERY WELL COULD JUST END UP BEING ACCAS BUT HAVE KEPT ISO MENTION OF TSRA OVER SW CWA WHERE 850 NEG LI/S WILL BE LOCATED...ALSO SOME LIMITED QPF OUTPUT FROM BOTH MODELS. AFTER THIS SMALL THREAT FCST LOOKS DRY AND COOLER AS SFC HIGH SETTLES OVER PLAINS EARLY MONDAY. MED RANGE MODELS IN FAIR AGREEMENT WITH HIGH AMPLIFIED RIDGE ACROSS WESTERN CONUS MONDAY BEFORE HIGH LATTITUDE SYSTEM BEGINS TO EJECT OUT OF AK AND DROP INTO EASTERN TROF. 12Z MODELS IN CLOSER AGREEMENT WITH THIS EVOLUTION THROUGH 120 HOURS. SHOULD SEE WARMER TEMP ARRIVE TOWARD MID WEEK AS RIDGE BEGINS TO BREAK DOWN AND SFC LOW PUSHES FARTHER ONTO PLAINS. MOISTURE AS FIRST SHOULD BE MARGINAL BUT INCREASE THROUGH WED NITE. THIS LOOKS TO BE BEST CHANCE ATTM WITH A FROPA AND NW FLOW ALOFT. HOWEVER CONFIDENCE FAIRLY LOW AND ONLY KEPT SMALL PCPN CHANCES THROUGH EXTENDED. AVIATION... VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. COOL HIGH PRESSURE BUILDING IN BEHIND A DEPARTING COLD FRONT...HOWEVER SCATTERED CLOUDS EXPECTED TO STAY AT OR ABOVE BKN040 OVERNIGHT. BY TOMORROW MORNING SKIES TO BECOME CLEAR...WITH SOME BREEZY NORTHWEST WINDS...GUSTING AT TIMES UP TO 30KTS BY THE AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && GARNER/13/MASEK
Hazardous weather outlook, Jun 27, 10:53 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1053 PM CDT FRI JUN 27 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-290400- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1053 PM CDT FRI JUN 27 2008 /953 PM MDT FRI JUN 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AFTER A COOLER AND DRY WEEKEND...THE CHANCES FOR THUNDERSTORMS WILL ENTER BACK INTO THE FORECAST TUESDAY NIGHT...CONTINUING FOR MUCH OF NEXT WEEK. THIS WILL BE IN RESPONSE TO A RETURN OF LOW LEVEL MOISTURE BY TUESDAY...AND A MORE ACTIVE WEATHER PATTERN DEVELOPING ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.